MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Catalog Number INTP14
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that customer have noticed a weird packaging pattern with the new intermittent catheter kits.When opening the kit, the catheter tip tends to be outside of the white container and very close to the corner of the sterile drape.They just wanted to point this out because it seems odd and may result in contamination if not careful.Per additional information received on 03sep2025, the concern was the catheter tip was very close the edge of the sterile field and this has caused several kits to be thrown out because of the sterility concern of the catheter tip.That has been discovered in different size kits and different lots.It was not the same in every kit being opened so they were not sure what was going on.They switched to these kits to help reduce cautions and this concerns us that they could potentially see an increase.Per additional information received on 05sep2025, it was reported that the customer has 6 lot numbers impacted and have noticed it was not every kit in every lot.Considering it was 2 pavilion units, periop spaces & hup main cdr, they would say the impact was hospital wide.They mentioned the lot number and product as below: 6fr: pedints06 would lot pk7648761, 16fr: intl16 with lot pk7648761 and 14fr: intp14: lot #'s ngks1201, ngkr4485, ngkr4499, ngkq1877.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned two-photo sample and one video sample noted one opened (with original packaging), pedints06 surestep intermittent catheter tray.Visual inspection of the sample noted the catheter tip outside the sterile drape of the package.Instructions for use were reviewed for this investigation.The labeling is found to be adequate.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer have noticed a weird packaging pattern with the new intermittent catheter kits.When opening the kit, the catheter tip tends to be outside of the white container and very close to the corner of the sterile drape.They just wanted to point this out because it seems odd and may result in contamination if not careful.Per additional information received on 03sep2025, the concern was the catheter tip was very close the edge of the sterile field and this has caused several kits to be thrown out because of the sterility concern of the catheter tip.That has been discovered in different size kits and different lots.It was not the same in every kit being opened so they were not sure what was going on.They switched to these kits to help reduce cautions and this concerns us that they could potentially see an increase.Per additional information received on 05sep2025, it was reported that the customer has 6 lot numbers impacted and have noticed it was not every kit in every lot.Considering it was 2 pavilion units, periop spaces & hup main cdr, they would say the impact was hospital wide.They mentioned the lot number and product as below: 6fr: pedints06 would lot pk7648761, 16fr: intl16 with lot pk7648761 and 14fr: intp14: lot #'s ngks1201, ngkr4485, ngkr4499, ngkq1877.Per additional information received on 11sept2025, the additional lot #ngkp4108 has been provided.Per additional information received via email on 19sept2025, it was reported that they noticed the issue prior to being used on a patient.No patient impact and medical intervention was reported.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key23064613
Report Number1018233-2025-08163
Device Sequence Number10044309
Product Code KOD
UDI-Device Identifier00801741183294
UDI-Public(01)00801741183294(11)250610(17)270930(10)NGKR4499
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINTP14
Device Lot NumberNGKR4499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown